| Catalog Number |
RBY4C0305 |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Retraction Problem (1536); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/22/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00318.
Event or Problem Description
The patient was undergoing a coil embolization procedure treating an ileal lymphoma using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, while advancing a ruby coil through the lantern, the physician experienced resistance and therefore attempted to retract the ruby coil.However, upon retraction, the physician noticed that the ruby coil had unintentionally detached from its pusher wire, and therefore the physician removed the lantern with the detached ruby coil inside.Upon removal, it was found that the lantern was kinked.The procedure was then completed using a new lantern and additional ruby coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0, 57.0, 89.0, and 95.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.Prior to decontamination contrast was observed on the distal tip of the introducer sheath conclusions: evaluation of the returned lantern confirmed that the device was kinked.If the device is forcefully manipulated at extreme angles, damage such as this may occur.Further evaluation of the returned device revealed that the lantern was ovalized.If the device is forcefully gripped or pinched during insertion, damage such as this may occur.The kinks and ovalization in the lantern may have contributed to the reported resistance.Evaluation of the returned ruby coil revealed that the embolization coil was intact with its pusher assembly.Therefore, the root cause of the reported unintentional detachment could not be determined.Further evaluation of the returned device revealed that the pusher assembly was kinked.These kinked were likely caused due to forceful advancement against resistance and from the returned packaging condition upon return to penumbra.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00318.